Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite $s$-arc transitive Cayley graphs and flag-transitive projective planes


Author: Cai Heng Li
Journal: Proc. Amer. Math. Soc. 133 (2005), 31-41
MSC (2000): Primary 20B15, 20B30, 05C25
Published electronically: July 26, 2004
MathSciNet review: 2085150
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a characterisation is given of finite $s$-arc transitive Cayley graphs with $s\ge2$. In particular, it is shown that, for any given integer $k$ with $k\ge3$ and $k\not=7$, there exists a finite set (maybe empty) of $s$-transitive Cayley graphs with $s\in\{3,4,5,7\}$ such that all $s$-transitive Cayley graphs of valency $k$ are their normal covers. This indicates that $s$-arc transitive Cayley graphs with $s\ge3$ are very rare. However, it is proved that there exist 4-arc transitive Cayley graphs for each admissible valency (a prime power plus one). It is then shown that the existence of a flag-transitive non-Desarguesian projective plane is equivalent to the existence of a very special arc transitive normal Cayley graph of a dihedral group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20B15, 20B30, 05C25

Retrieve articles in all journals with MSC (2000): 20B15, 20B30, 05C25


Additional Information

Cai Heng Li
Affiliation: School of Mathematics and Statistics, The University of Western Australia, Crawley, 6009 Western Australia, Australia
Email: li@maths.uwa.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07549-5
PII: S 0002-9939(04)07549-5
Received by editor(s): August 27, 2003
Received by editor(s) in revised form: September 11, 2003, and September 24, 2003
Published electronically: July 26, 2004
Additional Notes: This work was supported by an Australian Research Council Discovery Grant, and a QEII Fellowship. The author is grateful to the referee for his constructive comments.
Communicated by: John R. Stembridge
Article copyright: © Copyright 2004 American Mathematical Society